Tender Skin

I have ET for 5 years now, am 44 and on 3 x hydroxy mon-fri and 4 Sat Sun. Plus 75mg aspirin daily.

The last few weeks my skin on the left hand side of my body from the top of my leg up past the hip and across the groin has been really sore to touch, it feels a bit like a burn, there is no redness or rash, I haven't changed any of my habits or washing soaps. Instead of easing it seems to be getting worse to the point where walking is uncomfortable. Has anyone had any experience of this? I thought maybe it's a side effect of the ET or the Drugs. I'm going to give it another week and if it has not eased I will see my GP.




4 Replies

  • Hi Justin,

    I'm roughly your age and have ET and take 4 Hydroxy a day as well as 75mg asprin. Sorry to hear of your discomfort. I myself haven't experienced what you are going through, but do get burning sensations in my feet called erythromelalgia, which is related to ET. But I have not heard of it in the leg/groin. I would see your GP if you feel like its getting worse. Better to be safe than sorry is my motto. I hope you get to the root of the problem and the burning sensation goes soon.


  • I have had similar symptoms on and off but never related them to ET or HU. I just thought I was weird! The soreness or hypersensitivity would last a day or two then go away only to reappear maybe months later in the same or different place. As there was no redness or other evidence I never consulted a doctor about it. I'd be interested to know if you discover the cause


  • Hi Justin, listed in the less common side effects of Hydroxycarbamide are: skin ulcers, itching and skin inflammation, skin rash, facial redness, redness of fingers, arms, legs or ears, you really should speak to your haematologist about this. Kind regards, Maz

  • Thanks for your replies all. I will do that Maz, just didn't want to seem to be blaming the drugs straight away as not had this before in 5 years of taking them. x

You may also like...